Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 12, 2007, 12:30 PM MDT for Grant County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 12:30 PM MDT (18:30 UTC)
- Expired
- Jul 12, 2007, 1:15 PM MDT
- In force
- 45 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The El Paso radar (KEPZ), 180 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 121830 SVREPZ NMC017-121915- /O.NEW.KEPZ.SV.W.0077.070712T1830Z-070712T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 1230 PM MDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... THIS INCLUDES THE CITY OF SILVER CITY... * UNTIL 115 PM MDT * AT 1227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUST WEST OF SILVER CITY...CENTERED OVER HIGHWAY 180. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL GRANT COUNTY AT 1240 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...VERY HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON LOCAL ROADWAYS...AND DRASTICALLY REDUCED VISIBILITIES. LAT...LON 3281 10818 3289 10837 3271 10849 3263 10826 $$ PIEPER
2 follow-up statements
000 WWUS54 KEPZ 121857 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1256 PM MDT THU JUL 12 2007 NMC017-121915- /O.CON.KEPZ.SV.W.0077.000000T0000Z-070712T1915Z/ GRANT NM- 1256 PM MDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MDT FOR CENTRAL GRANT COUNTY... AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF TYRONE OVER HIGHWAY 90...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL GRANT COUNTY AT 110 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...VERY HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON LOCAL ROADWAYS...AND DRASTICALLY REDUCED VISIBILITIES. LAT...LON 3281 10818 3289 10837 3271 10849 3263 10826 $$ PIEPER
000 WWUS54 KEPZ 121910 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 107 PM MDT THU JUL 12 2007 NMC017-121917- /O.EXP.KEPZ.SV.W.0077.000000T0000Z-070712T1915Z/ GRANT NM- 107 PM MDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT COUNTY EXPIRES AT 115 PM MDT... THE WARNED STORM HAS NOW WEAKENED TO BELOW SEVERE LIMITS...AND WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 115 PM MDT. HOWEVER...THE STORM REMAINS STRONG AND IS NEALY STATIONARY OVER HIGHWAY 90 NEAR TYRONE. SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAIN ARE STILL LIKELY WITH THE STORM. PLEASE STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...OR THE INTERNET AT WWW.WEATHER.GOV SLASH EL PASO FOR MORE INFORMATION. LAT...LON 3281 10818 3289 10837 3271 10849 3263 10826 $$ PIEPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:27 AM MDT, 9 hours 3 minutes earlier.
Area forecast discussion, Jul 12, 3:27 AM MDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 327 AM MDT THU JUL 12 2007 .SYNOPSIS... ABUNDANT ATMOSPHERIC MOISTURE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THE NEW FEW DAYS. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS. HEAVY RAINFALL WITH LOCALIZED FLOODING MAY OCCUR FROM SOME OF THE STORMS. DAY TIME TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES THE NEXT SEVERAL DAYS. && .DISCUSSION... TODAY LOOKS TO BE ANOTHER ACTIVE DAY WITH SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL EXPECTED. THE INVERTED TROUGH PASSING SOUTH OF THE REGION WILL CONTINUE TO PROVIDE ADDITIONAL LIFT AND FORCING...WHICH ALONG WITH DAY TIME HEATING AND OROGRAPHIC LIFT WILL TRIGGER CONVECTION BY MID DAY. HIGH DEW POINTS AND PRECIPITABLE WATER VALUES ARE INDICATIVE OF MOIST CONDITIONS THAT WILL RESULT IN STORMS BEING EFFICIENT RAIN PRODUCERS WITH HEAVY RAINFALL EXPECTED. ON FRIDAY...THE UPPER HIGH OVER ARIZONA WILL RE-ORIENT ALONG A NORTH SOUTH AXIS...SETTING UP A NORTHERLY FLOW OVER ALOFT OVER THE STATE. ADDITIONALLY A FRONT WILL DROP DOWN OVER THE AREA IN THE AFTERNOON AND EVENING. STRONG THUNDERSTORMS MAY FORM ALONG THE FRONTAL BOUNDARY AS IT DROPS SOUTH...KEEPING THE WEATHER PATTERN ACTIVE THROUGH FRIDAY NIGHT. AFTER THE FRONT SWEEPS THROUGH THE AREA...A FAIRLY STEADY NORTHERLY FLOW WILL OCCUR THAT WILL LOWER MOISTURE LEVELS SOME. HOWEVER...UPPER LEVEL DISTURBANCES EMBEDDED IN THE FLOW WILL PROVIDE EXTRA LIFT TO CONTINUE GENERATING SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND AND FIRST PART OF NEXT WEEK. IN THE LONGER RANGE FORECAST PERIOD...MODELS ARE PREDICTING AN UPPER LOW TO DRIFT WEST OUT OF CENTRAL TEXAS TOWARD THE AREA THAT MAY ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS AGAIN BY THE MIDDLE OF NEXT WEEK. WITH ALL THE VARIABILITY BETWEEN MODEL RUNS FOR THIS REGION...WILL WAIT AND SEE IF THIS SCENARIO OCCURS. WILL LEAVE CURRENT EXTENDED FORECAST UNCHANGED FOR NOW. && .AVIATION... SCATTERED THUNDERSTORMS WILL PRODUCE A FEW AREAS OF MVFR FOR CIGS AND VSBY. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 92 72 95 73 96 / 30 30 30 40 20 SIERRA BLANCA TX 88 66 91 66 89 / 30 30 30 40 20 LAS CRUCES 90 69 95 70 95 / 30 30 30 40 20 ALAMOGORDO 92 66 93 66 94 / 30 30 30 40 20 CLOUDCROFT 68 50 72 49 70 / 40 40 40 50 40 TRUTH OR CONSEQUENCES 91 68 94 68 96 / 30 40 30 40 20 SILVER CITY 82 62 87 60 86 / 50 50 40 40 30 DEMING 91 68 94 68 97 / 30 40 30 40 20 LORDSBURG 94 69 95 69 99 / 50 50 30 40 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, Jul 12, 11:08 AM MDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT THU JUL 12 2007 NMZ022>025-030>032-TXZ055-056-131645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1108 AM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCAL HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL. POTENTIAL FOR FLASH FLOODING EXISTS...ESPECIALLY EAST OF THE RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A PERSISTENT PATTERN OF SCATTERED AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL OCCUR THROUGH SUNDAY. THUNDERSTORMS MORE ISOLATED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.
In the hours before
Special weather statement, Jul 12, 10:47 AM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1047 AM MDT THU JUL 12 2007 NMZ022-023-030>032-130600- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG...DEMING...LAS CRUCES 1047 AM MDT THU JUL 12 2007 A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE TODAY AS A RESULT OF A TROPICAL WAVE OF MOISTURE FROM NORTHERN MEXICO WHICH MOVED INTO SOUTHERN AND SOUTHWESTERN NEW MEXICO YESTERDAY AND OVERNIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER MOST OF THE AREA THIS AFTERNOON INTO THE EVENING HOURS AND THERE IS A MODERATE TO HIGH POTENTIAL FOR LOCALIZED VERY HEAVY RAINFALL AMOUNTS OVER ONE INCH IN SOME AREAS. THE MAIN THREAT FROM THESE STORMS WILL BE FLOODING OF LOW LYING AREAS BUT IN ADDITION...SOME COULD PRODUCE HAIL TO ONE HALF INCH...GUSTY WINDS TO 40 MPH...AND DEADLY CLOUD TO GROUND LIGHTNING. STORMS WILL BE MOVING SLOWLY TO THE NORTH NORTHEAST TODAY AND MANY AREAS NEAR OR AT AT SATURATION FROM YESTERDAYS RAINS MAY EXPERIENCE AGGRAVATED FLOODING PROBLEMS. HEAVY RAIN WITH THESE STORMS COULD CAUSE FLOODING OF NORMALLY DRY ARROYOS AND SMALL STREAMS...AS WELL AS PONDING AND FLOWING WATER ACROSS AREA ROADS. EXTRA CAUTION IS ADVISED. A FLASH FLOOD WATCH FROM NOON TODAY TO MIDNIGHT HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES EAST OF THE RIO GRANDE: OTERO...EL PASO...HUDSPETH. DO NOT DRIVE ACROSS FLOODED ROADS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE TELEVISION STATION FOR THE LATEST UPDATES. NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:34 AM MDT | Flash Flood Watch | EPZ | 13 hr | |
| Jul 12, 3:09 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.